Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 135, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 24, 2014, 8:54 PM MDT for Adams County, Arapahoe County, Colorado. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2014, 8:54 PM MDT (02:54 UTC)
- Expired
- Jun 24, 2014, 9:14 PM MDT
- In force
- 20 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Adams County, CO, Arapahoe County, CO
The radar
The Denver radar (KFTG), 49 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 2:44 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1771 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
235
WUUS55 KBOU 250254
SVRBOU
COC001-005-250330-
/O.NEW.KBOU.SV.W.0135.140625T0254Z-140625T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
854 PM MDT TUE JUN 24 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO...
SOUTHEASTERN ADAMS COUNTY IN NORTHEAST COLORADO...
* UNTIL 930 PM MDT
* AT 854 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
DEER TRAIL...OR 36 MILES NORTHWEST OF LIMON...MOVING NORTHEAST AT
20 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN ARAPAHOE AND SOUTHEASTERN ADAMS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3967 10397 3971 10414 3987 10406 3982 10374
TIME...MOT...LOC 0254Z 215DEG 16KT 3972 10404
HAIL...1.50IN
WIND...<50MPH
$$
RJK1 follow-up statement
063
WWUS55 KBOU 250314
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
914 PM MDT TUE JUN 24 2014
COC001-005-250324-
/O.CAN.KBOU.SV.W.0135.000000T0000Z-140625T0330Z/
ARAPAHOE CO-ADAMS CO-
914 PM MDT TUE JUN 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ARAPAHOE AND
SOUTHEASTERN ADAMS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY AFTERNOON FOR NORTHEAST COLORADO.
LAT...LON 3967 10397 3971 10414 3987 10406 3982 10374
TIME...MOT...LOC 0313Z 215DEG 16KT 3979 10397
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:18 PM MDT, 5 hours 36 minutes earlier.
Area forecast discussion, Jun 24, 3:18 PM MDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 318 PM MDT TUE JUN 24 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 318 PM MDT TUE JUN 24 2014 SUBSIDENCE MOVING OVER NORTHEAST COLORADO HAS SUPPRESSED MOST CONVECTION THIS AFTERNOON. HOWEVER...AN EMBEDDED SHORT WAVE TROUGH IS EVIDENT ON SATELLITE IMAGERY...MOVING OUT OF THE MOUNTAINS EARLY THIS EVENING. INSTABILITY IS STILL PRESENT...AND IF THE CAP ERODES WITH THE PASSING SHORT WAVE IMPULSE...STRONG THUNDERSTORMS WILL BE POSSIBLE. SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF THE NORTHEAST PLAINS UNTIL 10 PM. LARGE HAIL...STRONG WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS. THUNDERSTORM ACTIVITY WILL PROGRESS ACROSS NORTHEAST COLORADO THROUGH MIDNIGHT...FOLLOWING THE UPPER TROUGH. A SYNOPTIC SETUP SIMILAR TO TODAY WILL BE IN PLACE ON WEDNESDAY. ANOTHER ROUND OF AFTERNOON SHOWERS IS EXPECTED AS SOUTHEAST WINDS CONTINUE AT LOW LEVELS AND MODERATE WESTERLY FLOW ALOFT PRODUCES FAVORABLE SHEAR PROFILES FOR ORGANIZED CONVECTION. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 318 PM MDT TUE JUN 24 2014 THE HIGH PRESSURE RIDGE ALOFT WILL SHIFT EAST OF COLORADO ON THURSDAY AND FRIDAY AS NEXT UPPER LEVEL TROF MOVES INLAND FROM CALIFORNIA. THE FLOW WILL SHIFT MORE WEST AND SOUTHWEST WITH A BIT DRIER FLOW FOR THE MOUNTAINS AND ADJACENT PLAINS. THERE WILL STILL BE HIGHER LOW LEVEL MOISTURE OVER THE EASTERN PLAINS WITH A HIGHER THUNDERSTORM THREAT THERE. WILL CONTINUE TO KEEP THE HIGHER POPS FURTHER EAST OF THE URBAN CORRIDOR. THE TROF SWINGS ACROSS COLORADO ON FRIDAY WITH EVEN DRIER AIR MOVING OFF THE MOUNTAINS FRIDAY AFTERNOON. DECENT UPWARD ASCENT BUT NOT MUCH MOISTURE OVER WESTERN PORTIONS OF COLORADO. OVERALL...A DRIER PERIOD WITH ONLY A SLIGHT CHANCE OF STORMS MAINLY OVER THE FAR EASTERN PLAINS. TEMPERATURES WILL ALSO WARM THROUGH THE PERIOD WITH READINGS APPROACHING 90 DEGREES ON THE PLAINS. BY EARLY NEXT WEEK RIDGE ALOFT BEGINS TO AMPLIFY A BIT OVER THE GREAT BASIN WITH A RETURN TO NORTHWEST FLOW ALOFT. THIS MAY AID IN RETURN OF LOW LEVEL MOISTURE AND A BETTER CHANCE FOR STORMS BY TUESDAY AFTERNOON. && .AVIATION...(FOR THE TAFS THROUGH 00Z WEDNESDAY LATE AFTERNOON) ISSUED AT 318 PM MDT TUE JUN 24 2014 SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY HOURS OF THIS EVENING. CEILINGS COULD DROP TO 5000-6000 FT AGL AND VSBYS MAY DROP BELOW 5SM IF MODERATE-HEAVY RAIN ACCOMPANIES THE SHOWERS. THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH 04Z WITH DECREASING CLOUDS EXPECTED AFTER THAT. DRAINAGE WINDS ARE EXPECTED DURING THE OVERNIGHT HOURS WHICH SHOULD KEEP LOW CLOUDS AND STRATUS FROM DEVELOPING. LOW LEVEL MOISTURE AND MID-LEVEL INSTABILITY ARE EXPECTED TO REMAIN OVER NORTHEAST COLORADO THROUGH WEDNESDAY. CONDITIONS FAVORABLE FOR THUNDERSTORM DEVELOPMENT ARE EXPECTED AGAIN AT THAT TIME. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANKERS LONG TERM...ENTREKIN AVIATION...DANKERS
Hazardous weather outlook, Jun 24, 11:06 AM MDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1106 AM MDT TUE JUN 24 2014 COZ030>051-251715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1106 AM MDT TUE JUN 24 2014 ...THREAT OF SEVERE THUNDERSTORMS OVER NORTHEAST COLORADO AGAIN THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A MOIST AND POTENTIALLY UNSTABLE AIRMASS REMAINS IN PLACE OVER NORTHEAST COLORADO TODAY. WIND PROFILES ALOFT ARE ALSO FAVORABLE FOR ORGANIZED THUNDERSTORMS TO DEVELOP. HOWEVER...A WEAK UPPER LEVEL RIDGE WILL BE MOVING OVER NORTHEAST COLORADO THIS AFTERNOON WHICH WILL HELP SUPPRESS SHOWER DEVELOPMENT UNTIL LATER IN THE AFTERNOON. THUNDERSTORMS WHICH DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. THE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY AMOUNTS OF RAIN. IF THUNDERSTORMS MOVE OVER AREAS THAT HAVE ALREADY RECEIVED HEAVY RAIN RECENTLY...FLASH FLOODING COULD BECOME A PROBLEM. AS THE THUNDERSTORMS FORM LATE IN THE AFTERNOON AND EVENING...THEY WILL ALSO CONTINUE THROUGH THE LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT ANOTHER ROUND OF THUNDERSTORMS AGAIN ON WEDNESDAY AFTERNOON AND EVENING WITH A CHANCE FOR SEVERE STORMS OVER THE EASTERN PLAINS. THERE WILL BE SOME DRYING AND WARMING OVER THE MOUNTAINS AND ADJACENT PLAINS THURSDAY THROUGH SATURDAY AS THE FOCUS FOR THUNDERSTORMS SHIFTS A BIT FURTHER EAST ACROSS THE NORTHEAST PLAINS. THE DRIEST AND WARMEST DAYS LOOK TO BE ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED DURING THE LATE AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 24, 7:52 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
752 PM MDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL PARKER 39.51N 104.76W
06/24/2014 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
&&
KFREDINLocal storm report, Jun 24, 7:55 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
755 PM MDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 5 NE DENVER 39.78N 104.90W
06/24/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
0744 PM HAIL PARKER 39.51N 104.76W
06/24/2014 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
&&
KFREDINLocal storm report, Jun 24, 8:05 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
805 PM MDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 5 NE DENVER 39.78N 104.90W
06/24/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
0746 PM HAIL 2 NNE PARKER 39.54N 104.75W
06/24/2014 M1.50 INCH DOUGLAS CO STORM CHASER
0744 PM HAIL PARKER 39.51N 104.76W
06/24/2014 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
&&
KFREDINLocal storm report, Jun 24, 8:42 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
842 PM MDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 8 SE AURORA 39.62N 104.71W
06/24/2014 M2.00 INCH ARAPAHOE CO AMATEUR RADIO
0820 PM HAIL 8 SSE BYERS 39.60N 104.17W
06/24/2014 M1.75 INCH ARAPAHOE CO TRAINED SPOTTER
0817 PM HAIL 7 SE AURORA 39.63N 104.72W
06/24/2014 M2.00 INCH ARAPAHOE CO COCORAHS
0815 PM HAIL 6 WNW VIRGINIA DALE 40.98N 105.46W
06/24/2014 M0.88 INCH LARIMER CO AMATEUR RADIO
0808 PM HAIL 4 WSW ARAPAHOE PARK 39.61N 104.76W
06/24/2014 M1.25 INCH ARAPAHOE CO TRAINED SPOTTER
0805 PM HAIL 5 NNE PARKER 39.57N 104.72W
06/24/2014 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0803 PM HAIL 4 NE PARKER 39.56N 104.72W
06/24/2014 M2.00 INCH DOUGLAS CO TRAINED SPOTTER
0755 PM HAIL 5 NE DENVER 39.78N 104.90W
06/24/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
0746 PM HAIL 2 NNE PARKER 39.54N 104.75W
06/24/2014 M1.50 INCH DOUGLAS CO STORM CHASER
0745 PM HAIL 1 E PARKER 39.51N 104.75W
06/24/2014 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0744 PM HAIL PARKER 39.51N 104.76W
06/24/2014 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
&&
KFREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:06 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 24 min |
| Jun 24, 7:27 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 33 min |
| Jun 24, 7:38 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 37 min |
| Jun 24, 7:45 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 30 min |
| Jun 24, 8:00 PM MDT | Tornado Warning | BOU | Arapahoe, Elbert | 30 min |
| Jun 24, 8:06 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 39 min |
| Jun 24, 8:08 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Elbert | 22 min |
| Jun 24, 8:13 PM MDT | Areal Flood Advisory | BOU | Larimer | 92 min |
| Jun 24, 8:25 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 35 min |
| Jun 24, 8:28 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 32 min |
| Jun 24, 9:19 PM MDT | Special Weather Statement | BOU | Weld | 26 min |
| Jun 24, 10:06 PM MDT | Special Weather Statement | BOU | Weld | 24 min |
| Jun 24, 10:08 PM MDT | Special Weather Statement | BOU | Broomfield | 37 min |
| Jun 24, 10:48 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 27 min |
| Jun 24, 10:56 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 34 min |
| Jun 24, 11:03 PM MDT | Flash Flood Warning | BOU | Larimer | 2 hr |
| Jun 24, 11:24 PM MDT | Areal Flood Advisory | BOU | Weld | 2 hr |
| Jun 25, 1:34 AM MDT | Areal Flood Advisory | BOU | Washington | 56 min |
| Jun 25, 2:30 AM MDT | Areal Flood Advisory | BOU | Washington | 60 min |
| Jun 25, 2:14 PM MDT | Special Weather Statement | BOU | Larimer | 46 min |
| Jun 25, 3:01 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 29 min |
| Jun 25, 4:42 PM MDT | Special Weather Statement | BOU | Weld | 48 min |
| Jun 25, 4:53 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 22 min |
| Jun 25, 5:17 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 17 min |
| Jun 25, 5:56 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.